Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On Bairstow's method for the solution of polynomial equations

Author: Kenneth W. Brodlie
Journal: Math. Comp. 29 (1975), 816-826
MSC: Primary 65H05
MathSciNet review: 0381283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that Bairstow's method is just one member of a family of similar algorithms for determining a quadratic factor of a polynomial. We suggest a way of choosing an appropriate member of this family for a particular problem. Numerical results indicate that our strategy compares favorably with the classical Bairstow algorithm.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05

Retrieve articles in all journals with MSC: 65H05

Additional Information

Keywords: Solution of polynomial equations, Bairstow's method, quadratic factors of a polynomial
Article copyright: © Copyright 1975 American Mathematical Society